UPDATE 1-US probing seizures reported after Sanofi flu shot

by (c) Copyright Thomson Reuters 2011. Click For Restrictions. http://about.reuters.com/fulllegal.asp | Thomson Reuters Foundation
Thursday, 20 January 2011 17:37 GMT

* Rise in fever-related seizures reported after Fluzone

* FDA: Data are preliminary, investigation ongoing

WASHINGTON, Jan 20 (Reuters) - U.S. health officials are investigating a rise in reports of a type of seizure following vaccination with a Sanofi-Aventis SA <SASY.PA> flu vaccine, the Food and Drug Administration said on Thursday.

The febrile seizures, or seizures related to a fever, have primarily been reported in children younger than two, the FDA said in a statement on its website.

Data are preliminary and the FDA and Centers for Disease Control and Prevention are investigating if they are associated with the vaccine, called Fluzone, or if other factors were involved, the FDA said. (Reporting by Lisa Richwine; editing by Andre Grenon)

Our Standards: The Thomson Reuters Trust Principles.